MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22072
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Not available for return.
 
Event or Problem Description
During surgery, vxt graft (8mm helix) was used and after removing ring, the soft wraps were peeled off.The surgeon asked if he needed to clearly remove those ragged soft wraps or to leave them.
 
Additional Manufacturer Narrative
A review of the images provided show the graft in place with a small amount of threads of eptfe still attached to the implanted graft.The instructions for use (ifu) states the following in regards to removal of the external rings or helix from the graft."instructions on removal of external ¿rings¿ or ¿helix¿ from the advanta vxt vascular graft.While the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons.The steps to do so are as follows: 1.Hold the graft flat (horizontal).2.Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle, being mindful not to catch the outer soft wrap.3.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.A corrective and preventative action (capa) has been generated to evaluate the issue along with a health hazard evaluation (hhe) for the clinical evaluation which states the following: rationale for probability and health risk: incorrect removal of the helix wrap is very likely to cause the observed shredding phenomena.The probability of this occurring is greater when longer portions of the helix are removed.The design of the graft (base + two overlapping helix wrap layers) makes the risk of an adverse event such as graft disruption (which could result in bleeding and or pseudoaneurysm formation) highly improbable.Medical summary: shredding of the advanta vht has been observed with the removal of the outer supporting helix wrap.Removal of some portion of the helix is commonly performed as part of the implantation procedure.Clarifications of the correct method of helix removal within the ifu may mitigate this problem from occurring which can result in user inconvenience and increase operative time.Based on the review of the device history records and product complaint details atrium can find no fault with the device in question.It is possible that the wrap was not removed as instructed within the instructions for use.H3 other text : product not available.
 
Event or Problem Description
N/a.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10777440
Report Number3011175548-2020-01324
Device Sequence Number17146800
Product Code DSY
UDI-Device Identifier00650862220728
UDI-Public00650862220728
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model Number22072
Device Catalogue Number22072
Device Lot Number457332
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight73